# SDR 2003UALA00827

- Difficulty date: November 2, 2003
- Submitted: November 18, 2003
- Operation: Air carrier
- Aircraft: N657UA
- Make and model: Boeing 767322
- Aircraft serial: 27112
- Aircraft time: 47,217 hours, 7,675 cycles
- Engine: Pwa PW4060
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Screw
- Condition: Loose
- Location: Bearing Retainer
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

NR 2 ENGINE FLAMEOUT.  FLAME OUT WAS CAUSED BY FUEL LEAK AT THE AIR/OIL COOLER MUSCLE LINE. THE FUEL MUSCLE LINE WAS REPLACED AND THE ENGINE WAS REMOVED WITH IN 25 CYCLES DUE TO A SURGE ABOVE 1.25 EPR CAUSED BY THE FLAME OUT. THE MUSCLE LINE FAILED DUE TO VIBRATION CAUSED BY THE ANGLE GEARBOX. THE ANGLE GEARBOX HAD THREE BEARING RETAINING SCREWS LOOSE AND ONE HAD FALLEN OUT. ROOT CAUSE OF THE FAILURE APPEARS TO BE INSUFFICIENT RETENTION OF THE AB4 BEARING RETAINING SCREWS. THE ADDED ADDITION OF LOCKING LIQUID WILL BE USED ON FUTURE BUILDS IN THE ANGLE GEARBOX.
